What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 30, 2:31 PM EST, 59 minutes earlier.
Area forecast discussion, May 30, 2:31 PM EST, 59 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
331 PM EDT Thu May 30 2019
.SYNOPSIS...
An area of low pressure will move eastward along a frontal boundary
stalled out across the area this evening, pulling the frontal
boundary to our south. Weak high pressure is expected on Friday as a
backdoor cold front is expected to remain to our north Saturday.
Another low pressure system is expected to move along this boundary
to our north Sunday, pulling the frontal boundary across the area
Sunday into Sunday night. This low will strengthen to our north
Monday and Tuesday as high pressure builds to our south. Another
frontal boundary is expected around Thursday next week, with a pre
frontal trough developing ahead of it Wednesday into Wednesday
night.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Another round of Severe thunderstorms will likely affect much of the
area this evening with Severe Thunderstorm Watch 297 in effect until
900 PM. The activity is already developing W of the area presently
and will intensify with the warm and humid airmass in place. The
cooties not in the watch may also have some tstms also. The
Flash Flood Watch will also remain up since PWAT values remain
rather high for this time of year. After the convection dies
down, skies will become partly cloudy overnight. There will also
be some fog across the areas that receive the rains this
evening. Lows tonight will be in the upper 50s to low 60s across
the north to the mid/upper 60s S/E.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Weak high pressure will be building into the area Friday. A dry
day is expected, at last. High temperatures will range from the
upper 70s across the southern Poconos and northern NJ to the
low 80s over metro Philadelphia and Delmarva.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
The weekend will see a robust shortwave trough rotating around the
base of a broad upper low over Ontario. As the shortwave pushes into
the Great Lakes, a surface frontal system will begin to approach
from the northwest. Ahead of the front and an associated surface
low, winds will start to turn out of the south and southwest on
Saturday. For this reason, a warm day is likely even with breakdown
of the Southeast ridge which will start to favor a cooler pattern
overall by early next week. So temperatures will warm into the 80s
Saturday after a dry and seasonable night Friday in between weather
systems. As the surface front approaches, we will again have to
watch for a shower and storm threat. However, moisture is limited on
Saturday as the winds are only starting to turn southerly after the
northwest flow Friday. Combined with limited forcing from the front
still being rather far northwest, most of Saturday should be dry,
with an afternoon shower or storm possible especially north of I-78.
As the front gets closer, additional showers are possible Saturday
night. The front should slow down as it approaches, and that will
set up a more unsettled day on Sunday. More robust southwesterly
flow will favor warmer temperatures, but increased cloud cover
should keep the highs near to a little below those of Saturday. With
better moisture and improved forcing, more widespread showers and
thunderstorms are possible Sunday. Severe weather parameters look to
have become a little more favorable for Sunday. MLCAPE will likely
build in excess of 1000J/kg during the afternoon with dew points
getting into the mid 60s and much improved forcing with the frontal
boundary nearby. Wind fields, however, are not very impressive, so
this could be a limiting factor. Nonetheless, widespread showers and
storms are likely with a few potentially strong to severe especially
if there is some morning sunshine to build instability and if wind
fields trend a little more favorable. By Sunday night, the cold
front will move through, and winds will shift sharply to northwest
with any lingering showers moving offshore.
On Monday, an area of low pressure will strengthen to our north,
while high pressure moves through the Ohio River Valley to our west.
This will likely create gusty winds on Monday, with gusts of at
least 20-30 mph possible. There could be enough low-mid level lift
and moisture across portions of northeastern Pennsylvania and
northern New Jersey on Monday for some isolated showers to develop
as a couple of short waves move across the area. Any shower activity
will diminish through the day, and Monday night is expected to
remain dry, but may continue to be breezy at times.
On Tuesday, the breezy conditions will likely continue as the
pressure gradient remains fairly tight between the low pressure to
our north and the high to our south. Dry weather is expected to
continue into Tuesday and Tuesday night.
On Wednesday, the low continues to move north, and the high moves
offshore of the southeast coast, so they lose their effect on our
area. Behind these systems, a pre frontal trough is expected to
develop across our area later Wednesday into Wednesday night ahead
of an approaching cold front. This will lead to an increase in
shower/thunderstorm chances later Wednesday into Wednesday night.
With a fairly tight pressure gradient, winds could continue to be
gusty through the day Wednesday.
A cold front is forecast to move across the area on Thursday. We are
a week away, but long range guidance indicates instability building
during the day, so thunderstorms could develop during the day
Thursday. The pre frontal trough may also focus shower and
thunderstorm activity during the day as well.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight... Lower CIGS/VSBYS expected in showers and tstms across the
terminals this evening before the rains end from W to E between 02Z
and 04Z. Probably MVFR in most showers/tstms, but if a cell moves
directly over a location, LIFR is possible for short periods.
Outside of the convection, mostly VFR with mostly S or SW winds.
Areas of fog possible near the shore through the evening.
Friday...There will be areas of fog across the terminals Friday
morning, like today, in areas that get the heavier rains this
evening. Once the daytime mixing begins, the fog should dissipate.
After that, VFR conditions are expected the rest of the day. Winds
will be mostly West or Northwest around 10 knots.
Outlook...
Saturday-Saturday night... VFR most of the day Saturday. Chance of
showers or thunderstorms late in the afternoon and overnight
especially north of PHL. Light and variable winds becoming light out
of the southwest Saturday afternoon.
Sunday-Sunday night... Scattered showers and thunderstorms with
associated restrictions. Southwest wind around 5 to 10 kt becoming
northwest at night with gusts to 20 kt possible overnight.
Monday-Tuesday...VFR conditions expected. Gusty west to northwest
wind expected, with gusts of 20-30 knots possible, especially
Monday.
&&
.MARINE...
Tonight...Overall, conditions will remain below SCA criteria. An
important exception will be localized TSTMS with higher winds and
seas. Special Marine Warning products will likely be issued for some
of the waters through the evening. A severe thunderstorm Watch is in
effect until 900 PM.
Friday...Fair weather is expected through the day. Winds and seas
will remain below SCA conditions. Seas on the ocean mostly around 3
ft.
Outlook...
Saturday-Sunday night... Winds and seas are expected to remain below
SCA criteria for the weekend. A slight chance of showers or
thunderstorms late Saturday with more widespread showers or storms
Sunday. Southwesterly winds may gust near or a little above 20 kt on
Sunday afternoon and evening.
Monday-Tuesday...Small Craft Advisory conditions possible with
west to northwest wind gusts of 25-30 knots possible.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 10 PM EDT this evening for PAZ054-055-
060>062-070-071-101>106.
NJ...Flash Flood Watch until 10 PM EDT this evening for NJZ001-
007>010-012>020-026-027.
DE...Flash Flood Watch until 10 PM EDT this evening for DEZ001.
MD...None.
MARINE...None.
&&
Synopsis...Robertson
Near Term...O'Hara
Short Term...O'Hara
Long Term...Robertson/O'Brien
Aviation...Robertson/O'Brien/O'Hara
Marine...Robertson/O'Brien/O'HaraHazardous weather outlook, May 30, 2:37 PM EST, 53 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
337 PM EDT Thu May 30 2019
DEZ001-NJZ007-009-015>019-027-PAZ060>062-070-071-101>106-311945-
New Castle-Warren-Hunterdon-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Southeastern Burlington-Berks-Lehigh-
Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
337 PM EDT Thu May 30 2019
...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 297 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania and southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ002-003-MDZ008-012-015-019-020-NJZ021>023-311945-
Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-
Cumberland-Atlantic-Cape May-
337 PM EDT Thu May 30 2019
...SEVERE THUNDERSTORM WATCH 297 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland and southern New Jersey.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ001-008-010-012-013-020-PAZ054-055-311945-
Sussex-Morris-Somerset-Middlesex-Western Monmouth-Ocean-Carbon-
Monroe-
337 PM EDT Thu May 30 2019
...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, southern New Jersey and northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
There is also the risk of severe weather this afternoon into this
evening as thunderstorms could produce damaging winds and large
hail.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ014-026-311945-
Eastern Monmouth-Coastal Ocean-
337 PM EDT Thu May 30 2019
...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ004-NJZ024-025-311945-
Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic-
337 PM EDT Thu May 30 2019
...SEVERE THUNDERSTORM WATCH 297 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southern Delaware and
southern New Jersey.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ450>455-311945-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
337 PM EDT Thu May 30 2019
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ430-431-311945-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
337 PM EDT Thu May 30 2019
...SEVERE THUNDERSTORM WATCH 297 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Delaware Bay Waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 30, 2:42 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
342 PM EDT Thu May 30 2019
DEZ002-MDZ008-012-015-020-302015-
Kent-Queen Anne's-Cecil-Kent-Caroline-
342 PM EDT Thu May 30 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL KENT...QUEEN
ANNE'S...NORTHEASTERN CAROLINE...KENT AND SOUTHWESTERN CECIL
COUNTIES...
At 341 PM EDT, a strong thunderstorm was located over Gibson Island,
moving east at 45 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Centerville, Chestertown, Centreville, Greensboro, Oakland, Ridgely,
Rock Hall, Church Hill, Millington, Sudlersville, Betterton,
Goldsboro, Hartly, Old Town, Starr, Jumptown, Newtown, Morgnec,
Crumpton and Sandtown.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3904 7631 3898 7628 3897 7622 3900 7617
3903 7624 3909 7623 3917 7628 3926 7622
3929 7617 3932 7618 3941 7602 3952 7598
3955 7603 3955 7608 3963 7615 3964 7607
3919 7571 3892 7572 3897 7634
TIME...MOT...LOC 1941Z 271DEG 40KT 3908 7644
NCSpecial weather statement, May 30, 3:03 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
403 PM EDT Thu May 30 2019
PAZ060-302030-
Berks-
403 PM EDT Thu May 30 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKS COUNTY...
At 402 PM EDT, a strong thunderstorm was located over Schaefferstown,
or near Cornwall, moving east at 30 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Reading, Wyomissing, Sinking Spring, Laureldale, Womelsdorf,
Wernersville, Newmanstown, Leesport, Shoemakersville, Elverson,
Bernville, New Morgan, Spring Ridge, Fairview Hgts, Shillington, West
Reading, Mount Penn, Mohnton, Kenhorst and St. Lawrence.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4056 7589 4015 7584 4014 7587 4031 7614
4036 7621 4037 7623 4041 7630
TIME...MOT...LOC 2002Z 265DEG 28KT 4029 7633
SFJSpecial weather statement, May 30, 3:09 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
409 PM EDT Thu May 30 2019
DEZ001-002-MDZ008-012-302045-
Kent-New Castle-Cecil-Kent-
409 PM EDT Thu May 30 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEW CASTLE...
NORTHERN KENT...NORTHERN KENT AND CECIL COUNTIES...
At 409 PM EDT, a strong thunderstorm was located over Perryman, or
near Aberdeen, moving northeast at 55 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Newark, Middletown, Elkton, Calvert, Smyrna, North East, Clayton,
Rising Sun, Charlestown, Cecilton, Millington, Betterton, Blake,
Glasgow, Bohemias Mills, West Nottingham, Delaney Corner, Bay View,
Saint Georges and Mount Pleasant.
LAT...LON 3972 7572 3950 7558 3944 7558 3923 7540
3925 7582 3926 7585 3926 7621 3929 7617
3932 7618 3934 7616 3933 7614 3937 7611
3937 7606 3942 7600 3952 7598 3955 7603
3955 7608 3972 7622
TIME...MOT...LOC 2009Z 240DEG 49KT 3947 7621
NCLocal storm report, May 30, 3:19 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
419 PM EDT THU MAY 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD 2 S LANGHORNE 40.15N 74.92W
05/29/2019 BUCKS PA EMERGENCY MNGR
*** 1 FATAL ***
MALE TEENAGER FELL OUT OF KAYAK ON NESHAMINY
CREEK NEAR PENNDEL. HE LATER DIED AT AN AREA
HOSPITAL. LAW ENFORCEMENT INDICATED RIVER
WAS FLOODING AT THE TIME AND LIKELY
CONTRIBUTED TO HIS DEATH. TIME AND LOCATION
ESTIMATED.
&&
CMSSpecial weather statement, May 30, 3:22 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
422 PM EDT Thu May 30 2019
DEZ001-NJZ017-PAZ070-071-102-104-302045-
New Castle-Gloucester-Eastern Montgomery-Delaware-Eastern
Chester-Philadelphia-
422 PM EDT Thu May 30 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEW CASTLE...
NORTHWESTERN GLOUCESTER...SOUTH CENTRAL MONTGOMERY...SOUTHEASTERN
CHESTER...SOUTHWESTERN PHILADELPHIA AND DELAWARE COUNTIES...
At 422 PM EDT, a strong thunderstorm was located near Ashland, or 8
miles northwest of Wilmington, moving northeast at 35 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Philadelphia, Wilmington, Gloucester City, Chester, Yeadon, Westtown,
Conshohocken, Folcroft, Swarthmore, Elsmere, Paulsboro, Kennett
Square, Westville, Narberth, National Park, East Lansdowne, Arden,
Darby Township, Cheyney and Morris Park.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4010 7526 3986 7512 3972 7565 3988 7574
TIME...MOT...LOC 2022Z 245DEG 31KT 3984 7561
SFJ
Special weather statement, May 30, 3:25 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
425 PM EDT Thu May 30 2019
NJZ007-009-PAZ062-302100-
Hunterdon-Warren-Northampton-
425 PM EDT Thu May 30 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HUNTERDON...
SOUTHWESTERN WARREN AND NORTHAMPTON COUNTIES...
At 425 PM EDT, a strong thunderstorm was located over Tatamy, or near
Easton, moving east at 20 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Easton, Bethlehem, Forks, Northampton, Wilson, Washington, Nazareth,
Bangor, Wind Gap, Bath, Belvidere, Harmony, Oxford, Alpha, Glen
Gardner, Belfast, Hampton, West Easton, Tatamy and Bloomsbury.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4061 7493 4066 7543 4067 7543 4067 7548
4081 7549 4083 7542 4083 7538 4085 7533
4088 7493
TIME...MOT...LOC 2025Z 269DEG 16KT 4075 7524
SFJ